Jump to content

Recommended Posts

cam5166

Hello,

 

My name is Cathy and I live in Minnesota.  I have a long history of depression, numerous meds, ECT, a study for VNS, a study for genotypes, etc.  Typically I would get into more detail but it hurts too much to type.  

 

I started Nardil about 7-8 weeks ago and was on a steady 60 mg. dose for at least five weeks.  Early on I started developing "carpal tunnel" type symptoms.  I had done a short MAO  trial in the late 80s and remembered when I was on one, I had almost had carpal tunnel surgery.  I went off the MAO for other reasons and the symptoms all went away, prior to surgery fortunately.  I later learned that Nardil depletes B6.  When my symptoms started this time, I began adding in B6.  I was not sleeping well, often up til 4 or 5 am unless I took Trazadone, in which case I would sleep until 4 or 5 pm.  About two weeks ago, I started getting more fidgety, restless legs, etc (the insomnia was different from what I typically have--if I can't sleep it is usually because my brain will not shut off.  This insomnia was as if my body did not want to go to sleep--tossing, turning, etc. 

My back and neck started becoming tighter too--I am a typical type A, first born, Taurus, former lawyer--so they are usually tight to begin with.  This was worse.

With insomnia, restlessness, etc. I stayed up and did a lot of housework, cleaning the basement, cleaning the garage, etc.  Somewhere along the way, my shoulders, neck, arms, and hands developed excruciating pain.  The hands were typical neuropathy symptoms.  I could not drive or type.  I used heat, ice, lots of Ibuprofen, Naproxen, Tylenol, and even some old celebrex. I did gentle stretches.  I had chiropractic.  Nothing helped.  I went to urgent care and was given muscle relaxers (one that was safe with an MAO) and a referral to physical therapy.  Those did not help either.  All in all, I think the symptoms were due to pyridoxine depletion (my nerves were probably more prone to damage--recovered alcoholic who had footdrop--although the college incident makes me wonder if I am just low on B6 to start with), a lack of sleep (thus no healing), and the added movements and tension. 

I am still experiencing the neck and hand pain.  It is a little better now, thus the typing.  However, in the last few days, it has been to the point where I can't even move my fingers.

I am now going off Nardil.  I feel more depressed, angry, irritated, jumpy, fidgety, extremely restless, tired but not sleepy, and in general, bad all over.  I am not sure when the use symptoms overlap with the withdrawal symptoms.  Typically I do not have much for withdrawal symptoms, but this sucks.  I did read the advice--keep it simple and stable and taper slowly.  Right now I am about one step away from checking in to the hospital--but it is the weekend and the holiday on Monday.  Plus once I get there, I will have wished I stayed home.

Just looking for support and understanding.  My fiancee (provided our relationship makes it thru this) does not really get depression or meds.  He tries, but his understanding of it is limited.

Thank you,

 

Cathy

Share this post


Link to post
mammaP

Hi Cathy, welcome to SA.  Can you tell us more about how you used trazodone and the muscle relaxers, which were they?  

 

As you have only been on nardil for 6 weeks and are having serious side effects you might be better to do a faster taper.

 

Have you started to taper yet? 

 

I took nardil years ago and the side effects were so horrendous I had to go into hospital to get off it, so I understand completely.

 

Nardil and trazodone are not supposed to be prescribed together, there should be a 2-week interval between stopping one and starting the other. 

From the interactions checker.......

Interactions between your selected drugs
Major trazodone  phenelzine

Applies to: trazodone, Nardil (phenelzine)

Using phenelzine together with traZODone is not recommended. Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. In general, you should wait at least 14 days after stopping phenelzine before you start treatment with traZODone. Conversely, if you have recently been on traZODone and are now starting treatment with phenelzine, you should check with your doctor or pharmacist to see how long you should wait before it is safe for you to use phenelzine, as some medications can take a while to clear from your body. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Switch to professional interaction data

 

 

Could you out your drug history in your signature for us? You can find the instructions here. 

 

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

When we have the answer to the questions we will have a better idea of what is going on. 

Share this post


Link to post
nz11

Any update?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy